Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 350, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 2, 1995, 9:27 AM CST for Washington County, Alabama. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Nov 2, 1995, 9:27 AM CST (15:27 UTC)
- Expired
- Nov 2, 1995, 10:00 AM CST
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Washington County, AL
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2004 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 021528 RRA SVRMOB ALC129-MSC039-021600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 927 AM CST THU NOV 2 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...WASHINGTON COUNTY IN SOUTHEAST MISSISSIPPI ...GEORGE COUNTY MOBILE DOPPLER WEATHER RADAR SHOWS A LINE OF SEVERE THUNDERSTORMS MOVING EAST AT 25 MPH. THE LINE OF STORMS WAS FROM MILLRY ALABAMA TO BENNDALE MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS IS FROM DAMAGING WINDS. THESE STORMS WILL BE MOVING THROUGH THE CITIES OF LUCEDALE MISSISSIPPI AND CHATOM ALABAMA BY 945 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR GEORGE COUNTY MISSISSIPPI. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 2:34 AM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Nov 2, 2:34 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CST THU NOV 2 1995 NOT MUCH TIME FOR DETAILED ANALYSIS OF DATA. MAIN FCST PROB TDA IS MORN FOG...HVY RNFL IN NW FL AND SVR WX THIS AFTN. NO SWEAT. 5H ETA AND NGM DATA INDICT NVA OVR RGN NXT 8 TO 12 HRS OR SO. WI SATLT SHOWG NO HI CLDS AND FOG EVERYWHERE FOG SHUD BURN OFF BY LT MORN AND DAY SHUD BE HOT AND HUMID FOR SEASON. XPCT TSTMS CURNTLY OVR WRN LA TO MV E AND LAY DOWN OUTFLOS THAT WL TRIGGER SVR ACTVTY. UNSTBL ARMS WI HI PWS WL BCM EVN MOR UNSTBL BY AFTN WI CAPES 1500+ AND LIS NR -8. BHM FCSTR INDCTD FLSH FLD WTCH WIBIS FOR ENTR FA TDA. WI FOLKS PADDLING IN SANTA ROSA CNTY ATTM BLV HE IS ON TRK. QPF MAPS INDCT MORE THAN 3 INS GNRLY NXT 48 HR. SM TRAINING CUD PROD AMTS IN XCESS OF 5 INS LOCALLY. HOPE ITS NOT OVR SANTA ROSA CNTY FL! ON TEMPS...AGREE WI GUID WI MUCH ABV NRMAL TDA AND TNGT. CLD FRNT SHUD MV THRU MST OF FA BY MIDDAY FRI. AM A BIT SKEPTICAL ABT LRG TEMP DROP AFTR FROPA DUE TO SHALLOWNESS OF CLD AIR AND WL RAISE MAX A BIT ON FRI. HARD TO BLV AVN IS WRMR THAN NGM SAT MORN DUE TO PERIENNIAL CLD BIAS BUT SEEING IS BELIEVING. 1) 81/68/73/51 6640 2)80/68/75/54 6752 GM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 9:54 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.